Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 79, NWS Duluth, MN

July 2, 2012Cass County, Itasca County, Koochiching County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 2, 2012, 7:42 PM CDT for Cass County, Itasca County, Koochiching County, Minnesota. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 7:42 PM CDT (00:42 UTC)
Expired
Jul 2, 2012, 8:30 PM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cass County, MN, Itasca County, MN, Koochiching County, MN

The radar

The Duluth radar (KDLH), 147 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:51 PM CDTTSTM WND DMG3 Sw Marcell, MNTREES DOWN AT INTERSECTION OF COUNTY HWY 35 AND HWY 6
Jul 2, 8:00 PM CDTTSTM WND DMG12 N Grand Rapids, MNTREES AND POWER LINES DOWN
Jul 2, 8:00 PM CDTTSTM WND DMG2 S Marcell, MNTREES DOWN AT A CAMPGROUND SOUTH OF TOWN
Jul 2, 8:14 PM CDTTSTM WND DMGKeewatin, MNMANY TREES DOWN IN TOWN, ALONG WITH POWER LINES. LARGE TREES WITH WINDS IN EXCESS OF 60 MPH. REPORTED BY STATE FIRE MARSHALL IN TOWN.
Jul 2, 8:14 PM CDTTSTM WND DMGNashwauk, MNLARGE TREES DOWN, AND METAL ROOFS TORN OFF. ITEMS FOR THEIR FOURTH OF JULY FESTIVITIES BLOWN ALL OVER THE MAIN STREET IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2647 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS53 KDLH 030042
SVRDLH
MNC021-061-071-030130-
/O.NEW.KDLH.SV.W.0079.120703T0042Z-120703T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
742 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  EXTREME SOUTHWESTERN KOOCHICHING COUNTY IN NORTH CENTRAL
  MINNESOTA...

* UNTIL 830 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM ORTH TO SUGAR LAKE...AND
  MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SQUAW LAKE AROUND 750 PM CDT.
  CUT FOOT SIOUX LAKE AND MAX AROUND 755 PM CDT.
  SAND LAKE...OSLUND AND INGER AROUND 800 PM CDT.
  WIRT AROUND 805 PM CDT.
  BOWSTRING LAKE AND SPRING LAKE AROUND 810 PM CDT.
  JESSIE LAKE AND BOWSTRING AROUND 815 PM CDT.
  TALMOON AROUND 820 PM CDT.
  NORTH STAR LAKE...MARCELL AND BIGFORK AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4790 9441 4782 9379 4782 9309 4766 9306
      4729 9307 4741 9367 4742 9443
TIME...MOT...LOC 0043Z 270DEG 32KT 4783 9424 4751 9424
WIND...HAIL 60MPH 1.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:34 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 2, 6:34 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
634 PM CDT MON JUL 2 2012

.AVIATION...00Z TAFS.
VFR THROUGH THE FORECAST CYCLE. EXPECT TSRA TO CONTINUE TO
DEVELOP/SPREAD ACROSS THE MAJORITY OF THE TAF SITES THIS EVENING.
THE EXCEPTION IS INL WHICH APPEARS TO BE ON THE PERIPHERY FOR ANY
ADDITIONAL STORM DEVELOPMENT. HOWEVER...IFR VSBYS ARE POSSIBLE IN
THE VCNTY OF THE STRONGER STORMS. STORMS WILL DIMINISH BETWEEN 08Z
AND 12Z.

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT MON JUL 2 2012/

SHORT TERM...A WARM FRONT CURRENTLY OVER THE FA WILL LIFT NE INTO
CANADA THIS EVENING AHEAD OF A COLD FRONT MOVING E THROUGH ND
ATTM. EXPECT SHOWERS AND STORMS TO FORM AHEAD OF THE FRONT AND
OVERSPREAD THE FA THROUGH THE EVENING. SEVERE POTENTIAL IS VERY
GOOD WITH DAYTIME HEATING LEADING TO LARGE SBCAPE VALUES
APPROACHING 5000 J/KG IN THE WESTERN FA ACCORDING TO THE LATEST
LAPS DATA. ONLY MADE MINOR CHANGES TO TONIGHT TO RY AND TIME THE
COMPLEX THROUGH THE AREA. WILL MAINTAIN THE HEAT ADVISORY UNTIL
02Z WHEN THE STORMS OVERTURN THE ATMOSPHERE AND REMOVE THE
ADVISORY POTENTIAL.

STORMS MAY LINGER ACROSS NW WI AND THE ARROWHEAD TUESDAY MORNING
AND HAVE LOW POPS IN PLACE AS SHORT WAVE ENERGY APPEARS TO
UNDERCUT THE UPPER RIDGE. BY TUESDAY AFTERNOON...THE SHORT WAVE
MOVES E WITH THE UPPER RIDGE PREVAILING. ATTM...NOT EXPECT HEAT
ADVISORY CRITERIA ON TUESDAY. UPPER LEVEL AND SFC RIDGING WILL
COVER THE FA TUESDAY NIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
MDLS AGREE THAT ANOMALOUS 50H HEIGHTS WILL RESIDE OVER THE REGION
THROUGHOUT THE PERIOD. EXPECT A CONTINUATION OF WARM/HOT AIR IN SFC
LAYER TO MAKE CONDITIONS QUITE UNCOMFORTABLE WED/THUR. NOT VERY
CONFIDENT WITH CURRENT FCST OF POPS BASED ON LATEST EC AND OVERALL
SYNOPTIC SCALE PATTERN. A SFC COLD FRONT WILL MOVE THROUGH THE CWA
WED NIGHT. THIS BDRY IS FORCED TO SRN MN/IA VICINITY FOR REMAINDER
OF PERIOD AS SFC HIGH PRESSURE MOVES ACROSS SRN SASK/MAN AND INTO
ONTARIO. THE BDRY WILL BE TOPPED BY WARM AIR ALOFT  SO THE IDEA IS
THAT BEST LL CONVERGENCE WILL BE IN A MOSTLY CAPPED ENVIRONMENT.
HERE IN THE DLH CWA...WNW FLOW ALOFT MAY ALLOW MIGRATORY SHORTWAVE
TROFS TO ASSIST IN CONVECTION FROM TIME TO TIME...BEHIND THE FRONT.
PWATS REMAIN QUITE HIGH WED/THUR WITH 1.5" TO 2" VALUES LIKELY. TOO
MANY UNCERTAINTIES REGARDING POTENTIAL OF ADDITIONAL HEAVY RAIN THIS
PERIOD HOWEVER WITH THE SRN EDGE OF WESTERLIES DRAPED OVERHEAD AND
HIGH PWATS...SYNOPTIC SCALE WILL PROMOTE CONVECTIVE CLUSTERS IN THE
CORRIDOR FROM NRN PLAINS INTO UPPER MIDWEST.

AVIATION...18Z TAF ISSUANCE...
VFR WILL PREVAIL THROUGH THE AFTN HRS AS WARM AIR IN MID LVLS
INHIBITS CONVECTION. SOME VCTS NEAR KINL ATTM BUT IT APPEARS THAT
MAY BE IT FOR A WHILE. ALTHOUGH UNCERTAINTY EXISTS IN FCST OF AREAL
COVERAGE/TIMING OF TSTMS...MAIN CORRIDOR OF STORMS IS EXPECTED TO
DEVELOP OVER ND AND PUSH ACROSS MOST OF CWA THIS EVENING. USED TEMPO
FOR LATEST ESTIMATE OF TIMING BUT LATER FCSTS SHOULD BE MONITORED
FOR DEVELOPMENT/MOVEMENT OF CONVECTIVE CLUSTER ONCE IT ENTERS
REGION. AREAS OF BR WITH LOWER VIS LIKELY IN WAKE OF STORMS LATER
THIS EVENING.

&&

.POINT TEMPS/POPS...
DLH  65  90  66  86 /  70  20  10  20
INL  63  89  61  92 /  80  10   0  30
BRD  71  90  69  94 /  70  10  10  30
HYR  72  89  68  93 /  60  30  10  10
ASX  68  88  63  85 /  70  30  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ010-018-025-026-
     033>038.

WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009.

LS...NONE.
&&

AVIATION...GSF
Hazardous weather outlook, Jul 2, 1:04 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
104 PM CDT MON JUL 2 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
104 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHLAND THIS
AFTERNOON AND TONIGHT. THE MOST LIKELY TIME WILL BE AFTER 4
PM...THROUGH MIDNIGHT. THE MAIN THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND HEAVY RAIN. A TORNADO IS ALSO POSSIBLE.
WEST TO NORTHWEST AREAS SUCH AS WALKER THROUGH INTERNATIONAL FALLS WILL
MOST LIKELY SEE THE SEVERE STORMS INITIALLY...WITH THEM MOVING
EAST-SOUTHEAST THROUGH THE REST OF THE NORTHLAND.

THERE IS A HIGH RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES
IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

VARIOUS FLOOD WARNINGS REMAIN IN EFFECT ALONG THE MISSISSIPPI
RIVER. SEE THE LATEST FLOOD WARNING STATEMENTS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY OVER ABOUT THE
EASTERN HALF OF THE NORTHLAND. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER PORTIONS OF THE
NORTHLAND THROUGH THE REMAINDER OF THE PERIOD. SOME OF THE STORMS
DURING THIS PERIOD COULD BE SEVERE...AND MORE DETAILS WILL BE
ADDED AS WE PROGRESS THROUGH THE WEEK.

IT WILL BE A WARM AND HUMID WEEK...AND HEAT ADVISORIES OR WARNINGS MAY BE
NEEDED FOR PORTIONS OF THE NORTHLAND AS EARLY AS WEDNESDAY. IT
LOOKS LIKE THURSDAY WILL BE THE WARMEST AND MOST HUMID.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON INTO TONIGHT.

LSZ121-140>148-031045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
104 PM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS COULD BE SEVERE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE PERIOD.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 2, 6:05 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
605 PM CDT MON JUL 2 2012

MNZ012-019-020-022330-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH
SHORE-
605 PM CDT MON JUL 2 2012

...STRONG STORM MOVING ALONG THE NORTH SHORE...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF CASTLE DANGER...MOVING EAST AT
30 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SPLIT ROCK LIGHTHOUSE STATE PARK...         SILVER BAY...
  FINLAND...            BEAVER BAY...         ILLGEN CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4744 9105 4737 9115 4728 9123 4711 9148
      4708 9155 4702 9163 4696 9175 4703 9187
      4721 9176 4743 9175 4746 9151

SENGENBERGER
Special weather statement, Jul 2, 6:05 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
605 PM CDT MON JUL 2 2012

MNZ011-022330-
NORTH ST. LOUIS-
605 PM CDT MON JUL 2 2012

...STRONG STORMS NEAR CRANE LAKE...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
SAND POINT LAKE TO CUSSON...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  CRANE LAKE BY 615 PM...
  BUYCK BY 620 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4842 9245 4835 9246 4824 9237 4825 9229
      4832 9232 4836 9225 4837 9215 4835 9213
      4836 9205 4832 9199 4826 9199 4789 9233
      4811 9291 4844 9260 4845 9252
Special weather statement, Jul 2, 6:19 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
619 PM CDT MON JUL 2 2012

MNZ018-019-022345-
CENTRAL ST. LOUIS-NORTH ITASCA-
619 PM CDT MON JUL 2 2012

...THUNDERSTORMS WITH GUSTY WINDS ACROSS IRON RANGE...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BEAR
LAKE TO 6 MILES SOUTHEAST OF SIDE LAKE...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  SIDE LAKE BY 630 PM...
  SNAKE TRAIL AND STONY BROOK BY 645 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4779 9299 4767 9220 4746 9298 4767 9354
Special weather statement, Jul 2, 6:24 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
624 PM CDT MON JUL 2 2012

MNZ010-018-026-030000-
KOOCHICHING-NORTH ITASCA-SOUTH ITASCA-
624 PM CDT MON JUL 2 2012

...THUNDERSTORMS WITH POSSIBLE HAIL...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALVWOOD TO WIRT TO
NORTH STAR LAKE...MOVING NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  BIGFORK BY 635 PM...
  EFFIE BY 645 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4785 9430 4791 9399 4789 9355 4759 9313
      4745 9366 4774 9408 4770 9443 4771 9443
Special weather statement, Jul 2, 6:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
642 PM CDT MON JUL 2 2012

MNZ012-020-030000-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
642 PM CDT MON JUL 2 2012

...STRONG STORM ALONG NORTH SHORE...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING
EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SILVER BAY...         ILLGEN CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4741 9109 4737 9115 4728 9123 4711 9148
      4708 9154 4709 9157 4734 9158 4744 9110

SENGENBERGER
Local storm report, Jul 2, 7:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             WIRT                    47.73N 93.96W
07/02/2012  M1.25 INCH       ITASCA             MN   AMATEUR RADIO

&&

HLUCHAN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching34 min
Jul 2, 7:13 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca32 min
Jul 2, 7:21 PM CDTSpecial Marine WarningDLH84 min
Jul 2, 7:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jul 2, 7:44 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca, Saint Louis46 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningDLHCook, Lake44 min
Jul 2, 8:05 PM CDTSevere Thunderstorm WarningDLHSaint Louis40 min
Jul 2, 8:12 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing, Saint Louis18 min
Jul 2, 8:22 PM CDTSevere Thunderstorm WarningDLHCook, Lake38 min
Jul 2, 8:28 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more47 min
Jul 2, 8:38 PM CDTSpecial Marine WarningDLH67 min
Jul 2, 8:47 PM CDTSpecial Marine WarningDLH88 min
Jul 2, 9:11 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing34 min
Jul 2, 9:12 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Cass, Itasca, Lake, Pine and 1 more48 min
Jul 2, 9:25 PM CDTSpecial Marine WarningDLH65 min
Jul 2, 9:26 PM CDTSpecial Weather StatementDLHCook19 min
Jul 2, 9:51 PM CDTSpecial Weather StatementDLHCook39 min
Jul 2, 9:54 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis36 min
Jul 2, 9:57 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis48 min
Jul 2, 10:02 PM CDTSpecial Weather StatementDLHCarlton43 min
Jul 2, 10:27 PM CDTSpecial Marine WarningDLH63 min
Jul 2, 10:27 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine63 min
Jul 2, 10:28 PM CDTSpecial Weather StatementDLHCook32 min
Jul 2, 10:51 PM CDTSevere Thunderstorm WarningDLHCook22 min
Jul 2, 11:00 PM CDTSpecial Weather StatementDLHCarlton15 min
Jul 2, 11:02 PM CDTSpecial Weather StatementDLHAitkin28 min
Jul 2, 11:10 PM CDTSpecial Weather StatementDLHCrow Wing20 min
Jul 2, 11:15 PM CDTSpecial Weather StatementDLHCook15 min
Jul 2, 11:22 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing23 min
Jul 2, 11:24 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Cass, Crow Wing, Saint Louis6 hr
Jul 2, 11:34 PM CDTSpecial Weather StatementDLHAitkin26 min
Jul 2, 11:49 PM CDTSpecial Weather StatementDLHCrow Wing26 min
Jul 3, 12:18 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing42 min
Jul 3, 12:29 AM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing31 min
Jul 3, 12:31 AM CDTFlash Flood WarningDLHAitkin, Carlton, Cass, Crow Wing, Pine8 hr
Jul 3, 12:39 AM CDTSevere Thunderstorm WarningDLHAitkin36 min
Jul 3, 1:10 AM CDTSpecial Weather StatementDLHCrow Wing35 min
Jul 3, 1:14 AM CDTSpecial Weather StatementDLHPine46 min
Jul 3, 1:51 AM CDTSpecial Weather StatementDLHCrow Wing39 min
Jul 3, 2:20 AM CDTSpecial Weather StatementDLHPine40 min
Jul 3, 3:28 AM CDTHeat AdvisoryDLHAitkin, Cass, Crow Wing, Itasca, Koochiching, Pine60 hr
Jul 3, 4:04 AM CDTSpecial Marine WarningDLH86 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.